MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE 02.12.0007L FEMORAL COMPONENT SPHERE CEMENTED SIZE 7 L

MEDACTA INTERNATIONAL SA GMK-SPHERE 02.12.0007L FEMORAL COMPONENT SPHERE CEMENTED SIZE 7 L
Model Number 02.12.0007L
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 02/18/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 15-mar-2022.Lot 2001642: (b)(4) items manufactured and released on 24-jun-2020.Expiration date: 2025-06-15.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event.Clinical evaluation performed by medical affairs manager: second revision in cemented tka in a (b)(6) patient.After 1 year from the primary surgery a first revision was necessary due to a delayed infection: the tibial implant was removed.However, after few months from the first revision a second revision occured due to the same problem.Therefore, all implants were removed and a spacer was inserted.Infection is a known possible adverse event following every surgery, including tka's.To date, there is no reason to suspect that the cause may be linked to the implanted devices.Other devices involved: batch review performed on 15-mar-2022.Gmk-sphere 02.07.1206l tibial tray fixed cemented # 6 l (k090988) lot 2002938: (b)(4) items manufactured and released on 24-jun-2020.Expiration date: 2025-06-15.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event.Gmk-sphere 02.12.0614fl tibial insert fixed sphere flex #6/14 mm (k121416) lot 183035: (b)(4) items manufactured and released on 10-jul-2018.Expiration date: 2023-06-24.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event.Gmk-sphere 02.12.0614fl tibial insert fixed sphere flex #6/14 mm l (k121416) lot 156319: (b)(4) items manufactured and released on 04-apr-2016.Expiration date: 2021-03-21.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event since 2018.
 
Event or Problem Description
The patient had the primary surgery on (b)(6) 2020, the first revision surgery was performed on (b)(6) 2021 due to infection, the tibial insert was replaced.On (b)(6) 2022 the insert, femur, and tibia were replaced due to infection again.

Brand Name
GMK-SPHERE 02.12.0007L FEMORAL COMPONENT SPHERE CEMENTED SIZE 7 L
Common Device Name
FEMORAL COMPONENT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key13826326
Report Number3005180920-2022-00188
Device Sequence Number1000020
Product Code JWH
UDI-Device Identifier07630030825897
UDI-Public07630030825897
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/15/2025
Device Model Number02.12.0007L
Device Catalogue Number02.12.0007L
Device Lot Number2001642
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2022
Initial Report FDA Received Date03/19/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale
Patient Weight86 KG